MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET PLUS ASSY, 45 DEGREE X 14MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET PLUS ASSY, 45 DEGREE X 14MM; LAVAGE, JET
Model Number 66800044
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the versajet ii handpiece did not work during a surgery.Water did not start to run after it had been connected.There was no harm done to the patient and the operation was only delayed a short time, while getting a new handpiece.
 
Additional Manufacturer Narrative
H3, h6: the device, that was used in treatment, was returned for evaluation.There was a relationship between the reported event and the device.A visual inspection was performed and showed no blockage was observed at the distal output orifice.The piston assembly was in the middle position within the chamfer.Functional inspection was performed and showed there was no water flow as the feed line was connected to the water supply.The unit would not prime as the console was ramped up.The pump cartridge was disassembled.The pump cartridge had been assembled correctly at manufacture.The piston assembly was removed from the chamfer.One of the four grasping tabs was severed.The missing tab would not allow the device to prime properly.The root cause has been determined to be a component failure.A review of the associated batch manufacturing records confirmed that the device met manufacturing specifications at the point of release.The complaint history review found further instances of the reported event.This investigation is now complete with no further action deemed necessary.We will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
VERSAJET PLUS ASSY, 45 DEGREE X 14MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10764339
Report Number8043484-2020-03372
Device Sequence Number19666703
Product Code FQH
UDI-Device Identifier00040565124773
UDI-Public00040565124773
Combination Product (Y/N)N
Initial Reporter CountryIC
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800044
Device Catalogue Number66800044
Device Lot Number50757925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date04/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1